Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 14, 2015, 10:45 PM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2015, 10:45 PM CDT (03:45 UTC)
- Expired
- May 15, 2015, 12:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crosby County, TX, Dickens County, TX, Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 79 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
599
WGUS54 KLUB 150345
FFWLUB
TXC107-125-169-263-150545-
/O.NEW.KLUB.FF.W.0003.150515T0345Z-150515T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1045 PM CDT THU MAY 14 2015
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CROSBY COUNTY IN NORTHWESTERN TEXAS...
NORTHWESTERN KENT COUNTY IN NORTHWESTERN TEXAS...
SOUTHWESTERN DICKENS COUNTY IN NORTHWESTERN TEXAS...
NORTHEASTERN GARZA COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 1245 AM CDT
* AT 1043 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY IN
MAINLY RURAL LOCATIONS IN THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KALGARY AND WHITE RIVER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN.
&&
LAT...LON 3356 10091 3339 10087 3328 10085 3324 10093
3322 10114 3329 10128 3345 10124 3355 10104
$$
261 follow-up statement
058
WGUS74 KLUB 150454
FFSLUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1154 PM CDT THU MAY 14 2015
TXC107-125-169-263-150545-
/O.CON.KLUB.FF.W.0003.000000T0000Z-150515T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSBY TX-KENT TX-DICKENS TX-GARZA TX-
1154 PM CDT THU MAY 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
SOUTHEASTERN CROSBY...NORTHWESTERN KENT...SOUTHWESTERN DICKENS AND
NORTHEASTERN GARZA COUNTIES...
AT 1149 PM CDT...THE PUBLIC REPORTED HEAVY RAIN FROM THUNDERSTORMS
IN KALGARY...RESULTING IN FLOODED ROADWAYS. FLASH FLOODING IS
EXPECTED TO CONTINUE AS RAIN CONTINUES TO FALL...WITH RADAR
ESTIMATES INDICATING AMOUNTS OF UP TO 6 TO 8 INCHES. ISOLATED
INSTANTANEOUS RAINFALL RATES OF UP TO 4 INCHES PER HOUR ALSO
CONTINUE TO BE POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KALGARY AND WHITE RIVER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3356 10091 3339 10087 3328 10085 3324 10093
3322 10114 3329 10128 3345 10124 3355 10104
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 6:57 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 14, 6:57 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 657 PM CDT THU MAY 14 2015 .UPDATE... THE SEVERE THUNDERSTORM WATCH HAS BEEN EXPANDED TO COVER THE ENTIRE FORECAST AREA THROUGH 11 PM. THE LATEST HRRR GRADUALLY MORPHS THE CLUSTER OF TSTMS ACROSS THE WRN SPLNS INTO A SQUALL LINE WHICH THEN MOVES EAST TONIGHT. WE HAVE ALSO INCREASE THE POPS FOR MOST AREAS. && .AVIATION... -TSRA IS EXPECTED AT KLBB AND PVW THIS EVENING...THEN SEVERAL HOURS LATER AT KCDS. SOME SEVERE WIND WINDS AND LARGE HAIL ARE POSSIBLE. VFR CONDITIONS WILL RETURN LATE TONIGHT...ALTHOUGH THERE IS A LOW POTENTIAL FOR LOW CEILINGS...ESPECIALLY AT KCDS. SW BREEZES WILL INCREASE FRIDAY MORNING. && .PREV DISCUSSION... /ISSUED 214 PM CDT THU MAY 14 2015/ SHORT TERM... FORECAST THINKING CONTINUES ON TRACK WITH THAT PROVIDED IN THE NOON UPDATE. CAPE VALUES HAVE INCREASED A FAIR BIT IN THE LATEST MESOANALYSES PEAKING AT VALUES IN EXCESS OF 3KJ/KG PARTICULARLY ACROSS OUR SOUTHERN COUNTIES. BULK SHEAR CONTINUES TO BE RUNNING AROUND 35 KTS THOUGH ONE OF THE MORE REMARKABLE FIELDS IN THIS MORNING/S RUNS IS THE HELICITY...MOST NOTABLE THE 0-1KM FIELDS WHICH RAMP UP RAPIDLY THIS EVENING. THE ONE NEGATIVE...AND HISTORICALLY THIS CAN BE A DEAL-BREAKER...IS THE PRESENCE OF A PERSISTENT CIRRUS SHIELD. AS SUCH THE SEVERE THREAT IS CONDITIONAL ON INITIATION OF DEEP CONVECTION. HOWEVER...IF THINGS DO BECOME ESTABLISHED...ALL FORMS OF CONVECTIVE SEVERE WILL BE LIKELY. DATA SUGGESTS THAT THE WINDS WILL RAPIDLY BACK AROUND 00Z WITH ATTENDANT LOW LEVEL MOISTURE SURGE AND ENHANCE THE TORNADO THREAT. ASSUMING DEEP CONVECTION OCCURS...WOULD LOOK FOR INITIAL ACTIVITY TO BE SOMEWHAT DISCRETE AND EVOLVE TOWARD SOME SORT OF QLCS LATER THIS EVENING. AFTER THE ACTIVITY WANES THIS EVENING...COULD SEE A BIT OF FOG TOWARD MORNING ESPECIALLY ACROSS THE ROLLING PLAINS. WITH THAT OUT OF THE WAY...WE SHOULD GET A RESPITE IN CONVECTION UNTIL LATE FRIDAY AFTERNOON OR EVENING WITH ANOTHER SYSTEM MOVING ACROSS AS DISCUSSED IN THE LONG TERM. LONG TERM... MODELS ARE CHANGING COURSE A LITTLE BIT WITH REGARDS TO FRIDAY CONVECTION. THE UPPER LEVEL JET STREAK WILL COME OUT OF THE SOUTHWESTERN US FARTHER SOUTH CLOSER TO WEST TEXAS. THIS WILL LEAVE THE REGION IN DIVERGENCE FLOW ALOFT. OVERNIGHT CONVECTION LOOKS MORE LIKELY FROM FRIDAY NIGHT THROUGH MUCH OF SATURDAY MORNING. A PACIFIC COLD FRONT WILL EVENTUALLY OVERTAKE A RETREATING DRYLINE FRIDAY NIGHT DEVELOPING CONVECTION INITIALLY IN EASTERN NEW MEXICO. A LOW LEVEL JET RAMPING UP WILL SUSTAIN CONVECTION IN MORE OR LESS OF A LINEAR FORM. THIS WILL BE COUPLED WITH STRONG HEIGHT FALLS OVERNIGHT. STEEPER LAPSE RATES ENTERING THE REGION BECAUSE OF COOLING ALOFT WILL ALLOW THE POSSIBILITY OF SEVERE STORMS. THE PACIFIC COLD FRONT WILL THEN STALL OUT OVER THE ROLLING PLAINS WITH STRONGER LOW LEVEL CONVERGENCE ON SATURDAY AFTERNOON. THE UPPER LEVEL JET POSITION WILL FAVOR THE CENTRAL PLAINS RATHER THAN THE SOUTHERN HIGH PLAINS. ALTHOUGH THE SURFACE CONVERGENCE WILL FAVOR SOME INITIATION SATURDAY AFTERNOON OR EVENING OVER THE ROLLING PLAINS. SUNDAY WILL SEE A BREAK FROM THE CONVECTION CHANCES AS THE LONGWAVE TROUGH EJECTS OUT INTO THE PLAINS AND MIDWEST. A CANADIAN COLD FRONT ON MONDAY WILL ALLOW LOW LEVEL MOISTURE TO BE DRAWN BACK INTO THE REGION. OUR UNSETTLED WEATHER PATTERN WILL CONTINUE NEXT WEEK WITH WESTERN CONUS TROUGHING RAPIDLY DEVELOPING AGAIN NEXT WEEK. AT THE MOMENT...MONDAY-TUESDAY IS THE AGREED UPON TIME FRAME FOR BEST CONVECTION IN BOTH THE GFS AND ECMWF. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 77 53 74 / 30 10 50 0 TULIA 58 79 58 77 / 50 10 60 10 PLAINVIEW 59 79 59 77 / 60 10 60 10 LEVELLAND 59 80 59 78 / 70 10 60 0 LUBBOCK 60 81 61 80 / 70 10 60 10 DENVER CITY 59 81 58 78 / 30 10 60 0 BROWNFIELD 61 82 60 80 / 60 10 60 10 CHILDRESS 64 83 64 83 / 70 10 60 50 SPUR 63 82 63 83 / 70 10 60 20 ASPERMONT 66 83 66 85 / 70 20 60 50 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, May 14, 11:47 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1147 AM CDT THU MAY 14 2015 TXZ021>044-151700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1147 AM CDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. THE MOST INTENSE STORMS COULD PRODUCE VERY LARGE HAIL TO 3 INCHES IN DIAMETER AND DAMAGING DOWNBURST WINDS UP TO 80 MPH. ISOLATED TORNADOES WILL BE POSSIBLE MAINLY FOR AREAS ON THE CAPROCK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SEVERE THUNDERSTORMS WILL THREATEN MUCH OF THE AREA ON FRIDAY EVENING...AND THEN AGAIN ON SATURDAY AFTERNOON MAINLY IN THE ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER TODAY.
In the hours before
Local storm report, May 14, 9:17 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 7 SW LUBBOCK 33.50N 101.96W
05/14/2015 M0.50 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1500200
MCONDERLocal storm report, May 14, 9:18 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
918 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 5 SW KALGARY 33.36N 101.21W
05/14/2015 M1.00 INCH GARZA TX STORM CHASER
HAIL CURRENTLY FALLING 5 SW OF KALGARY.
&&
EVENT NUMBER LUB1500201
SCOBBLocal storm report, May 14, 9:23 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
923 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 W LUBBOCK 33.58N 101.93W
05/14/2015 E1.00 INCH LUBBOCK TX PUBLIC
REPORTED VIA FACEBOOK ON TEXAS TECH CAMPUS.
&&
EVENT NUMBER LUB1500202
SCOBBLocal storm report, May 14, 9:37 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
937 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST 9 SSW KALGARY 33.29N 101.21W
05/14/2015 E60 MPH GARZA TX STORM CHASER
RECEIVED VIA SPOTTERNETWORK. WIND GUST AS CIRCULATION
MOVED OVERHEAD.
&&
EVENT NUMBER LUB1500203
SCOBBLocal storm report, May 14, 9:53 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
953 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN 5 SW LUBBOCK 33.52N 101.94W
05/14/2015 M2.50 INCH LUBBOCK TX PUBLIC
RAIN FELL FROM TWO DIFFEERENT STORMS WITHIN 1.5 HOUR
TIME.
&&
EVENT NUMBER LUB1500204
SCOBBSpecial weather statement, May 14, 10:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1021 PM CDT THU MAY 14 2015 TXZ036-037-042-043-150345- DICKENS TX-CROSBY TX-GARZA TX-KENT TX- 1021 PM CDT THU MAY 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROSBY... NORTHWESTERN KENT...SOUTHWESTERN DICKENS AND NORTHEASTERN GARZA COUNTIES UNTIL 1045 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KALGARY...OR 18 MILES SOUTHEAST OF CROSBYTON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM. A FLOOD ADVISORY IS IN EFFECT FOR MUCH OF THE ADVISORY AREA. LOCATIONS IMPACTED INCLUDE... SPUR...KALGARY AND WHITE RIVER LAKE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN TEXAS. LAT...LON 3326 10101 3342 10120 3372 10104 3346 10069 TIME...MOT...LOC 0320Z 226DEG 19KT 3341 10106 26
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:04 PM CDT | Areal Flood Advisory | LUB | Lubbock | 116 min |
| May 14, 7:40 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 50 min |
| May 14, 7:44 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 46 min |
| May 14, 8:28 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 47 min |
| May 14, 8:38 PM CDT | Areal Flood Warning | LUB | Lubbock | 112 min |
| May 14, 8:41 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 49 min |
| May 14, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 44 min |
| May 14, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 44 min |
| May 14, 9:44 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent | 2 hr |
| May 14, 10:21 PM CDT | Special Weather Statement | LUB | Dickens | 24 min |
| May 14, 10:47 PM CDT | Special Weather Statement | LUB | Dickens | 28 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.